Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at May 18, 2021, 2:21 AM CDT for 4 counties in Missouri. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2021, 2:21 AM CDT (07:21 UTC)
- Expired
- May 18, 2021, 2:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:00 AM CDT | HEAVY RAIN 3.67 | 3 S Aurora, MO | COCORAHS STATION MO-LW-3 AURORA 2.7 S. |
| May 18, 8:00 AM CDT | HEAVY RAIN 2.15 | 2 Sw Billings, MO | CO-OP OBSERVER STATION BLNM7 1 SW BILLINGS. |
| May 18, 8:00 AM CDT | HEAVY RAIN 3.89 | 4 Nw Purdy, MO | CO-OP OBSERVER STATION UMNM7 4 SW MONETT COOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WGUS43 KSGF 180721
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
221 AM CDT Tue May 18 2021
MOC009-043-109-209-181930-
/O.NEW.KSGF.FA.W.0050.210518T0721Z-210518T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Lawrence MO-Stone MO-
221 AM CDT Tue May 18 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Northern Barry County in southwestern Missouri...
Northwestern Christian County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
Northwestern Stone County in southwestern Missouri...
* Until 230 PM CDT Tuesday.
* At 221 AM CDT, Local law enforcement reported flooding in the
warned area due to thunderstorms. Flooding is already occurring.
Between 4 and 8 inches of rain have fallen.
* Some locations that will experience flooding include...
Republic, Monett, Aurora, Marionville, Clever, Crane, Pierce City
and Purdy.
This includes the following low water crossings...
Route P at Spring Creek north of Verona, County Road 2220 west of
Verona, Route C just south of Mcdowell, Highway 97 just south of
Highway 37 at Pierce City, Route BB at Crane Creek 2 miles north
of Elsey, Farm Road 2130 at The Spring River west of Mount Vernon
and Highway 97 at The Spring River north of Stotts City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3696 9406 3696 9382 3703 9385 3710 9393
3712 9406 3718 9406 3716 9393 3707 9381
3707 9369 3710 9363 3710 9347 3687 9346
3687 9370 3680 9379 3681 9395 3688 9406
$$
JT1 follow-up statement
058
WGUS83 KSGF 181925
FLSSGF
Flood Statement
National Weather Service Springfield MO
225 PM CDT Tue May 18 2021
MOC009-043-109-209-181935-
/O.EXP.KSGF.FA.W.0050.000000T0000Z-210518T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Lawrence MO-Stone MO-
225 PM CDT Tue May 18 2021
...FLOOD WARNING WILL EXPIRE AT 230 PM CDT THIS AFTERNOON FOR
NORTHERN BARRY, NORTHWESTERN CHRISTIAN, SOUTHERN LAWRENCE AND
NORTHWESTERN STONE COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3696 9406 3696 9382 3703 9385 3710 9393
3712 9406 3718 9406 3716 9393 3707 9381
3707 9369 3710 9363 3710 9347 3687 9346
3687 9370 3680 9379 3681 9395 3688 9406
$$
GHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 18, 12:34 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 18, 12:34 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1234 AM CDT Tue May 18 2021 ...06Z Aviation Discussion Update... .SHORT TERM...(This evening through Tuesday) Issued at 220 PM CDT Mon May 17 2021 Regional and local radar shows scattered showers continuing over the area. Nearly stationary boundary was stretching from a low in the southwest corner of MO northeastward into central MO. Meanwhile, upper level shortwave energy continues to lift northeast across the northwestern section of the CWA with another wave of energy across central OK lifting northeast towards the region. Cloud cover and rain has kept some temperatures in the mid to upper 60s today, while some low to mid 70s have occurred along the MO/AR border and outside of the rain areas in the southwest portion of MO and southeast KS. The upper level energy will continue to lift northeast out of OK and into the area tonight with another shortwave expected to do the same on Tuesday. Some limited instability was developing this afternoon and low level jet energy will develop this evening, so the showers/thunderstorms should expand over the area from late afternoon through the evening, pushing into the eastern Ozarks later tonight. Additional convection should move into the western CWA during the morning Tuesday and then expand with increasing instability during the afternoon. Due to the mostly scattered nature of the storms, we are not expecting any widespread flooding with the convection tonight into Tuesday, but some localized pockets of excessive rain may develop. .LONG TERM...(Tuesday Night through Monday) Issued at 220 PM CDT Mon May 17 2021 It looks like a stronger wave of energy may move into the area late Tuesday night and offer the best chance of higher rain totals over the western sections of the CWA. Even then, not enough of a signal for any kind of flood watch at this point. By Thursday, the upper low will become more of an open wave and lift north-northeast into the northern plains and upper MS valley as a new upper low develops over northern CA. High amplitude ridge will be centered over the southeast into the OH valley and will retrograde slightly into the area late in the week. As this occurs, our precipitation chances will be more limited to the western sections of the CWA and will probably see some warmer temperatures into the lower and middle 80s creep into the eastern CWA. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1234 AM CDT Tue May 18 2021 Some scattered showers and thunderstorms will fill in mainly in areas east of SGF and BBG over the next several hours, as well as briefly near JLN. Branson could also see a few showers in its vicinity mid to late morning. Otherwise, the TAF sites should generally remain dry until additional chances for isolated to scattered showers and thunderstorms develop this afternoon into evening. Have included PROB30 groups as well as some VCSH during this timeframe. Winds will remain out of the south to southeast throughout the TAF period at around 5 to 10 knots, though SGF could briefly gust to around 12 to 18 knots this afternoon and evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Rothstein
Hazardous weather outlook, May 17, 2:35 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 235 PM CDT Mon May 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 235 PM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Scattered showers and thunderstorms will continue this afternoon and tonight across the area. A few stronger storms may produce small hail and gusty winds, but should generally remain below severe limits. Heavy rain will accompany the thunderstorms and any repeated rainfall over the same locations could bring some localized flooding. Due to the expected scattered nature of the storms, widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several additional rounds of showers and thunderstorms with heavy rain are expected through the end of the week. Most of this activity will also be scattered in nature and while some localized flooding will be possible, widespread flooding is not expected at this time. Some stronger storms may develop, but no widespread severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 17, 9:15 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 4 S BILLINGS 37.01N 93.56W
05/17/2021 CHRISTIAN MO LAW ENFORCEMENT
FLASH FLOODING OCCURRING ALONG A HEADWATER
TRIBUTARY OF SPRING CREEK. WATER RESCUE IN
PROGRESS ALONG PINE ROAD IN THE CHRISTIAN
COUNTY PANHANDLE.
&&
CRAMERLocal storm report, May 17, 9:23 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM FLASH FLOOD 2 S PLEASANT HOPE 37.43N 93.28W
05/17/2021 POLK MO LAW ENFORCEMENT
FLASH FLOODING AT HIGHWAY H AND 564TH ROAD
NEAR PLEASANT HOPE.
&&
CRAMERLocal storm report, May 17, 10:15 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD AURORA 36.97N 93.72W
05/17/2021 LAWRENCE MO EMERGENCY MNGR
WIDESPREAD FLASH FLOODING ONGOING IN BOTH
AURORA AND MARIONVILLE. ONE WATER RESCUE IN
PROGRESS IN MARIONVILLE.
&&
CRAMERLocal storm report, May 17, 11:22 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM FLASH FLOOD MARIONVILLE 37.00N 93.64W
05/17/2021 LAWRENCE MO FIRE DEPT/RESCUE
WIDESPREAD FLASH FLOODING WAS ONGOING IN
MARIONVILLE. 5 HOMES WERE FLOODED, WHILE
NUMEROUS WATER RESCUES WERE ALSO ONGOING.
HIGHWAY 60 AND COUNTY ROAD 1140 WAS FLOODED,
WHICH CONTRIBUTED TO A VEHICLE ACCIDENT WITH
MULTIPLE INJURIES.
&&
CRAMERLocal storm report, May 17, 11:47 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM FLASH FLOOD 1 N VERONA 36.98N 93.80W
05/17/2021 LAWRENCE MO LAW ENFORCEMENT
WATER RESCUE IN PROGRESS. 5 PEOPLE ON A ROOF
OF A HOUSE ESCAPING FLASH FLOODING.
&&
CRAMERLocal storm report, May 18, 1:04 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD MONETT 36.92N 93.92W
05/18/2021 BARRY MO 911 CALL CENTER
LAWRENCE COUNTY DISPATCH REPORTS THAT KELLY
CREEK IN MONETT IS OUT OF ITS BANKS WITH
EVACUATIONS ONGOING.
&&
TITUSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| May 17, 8:35 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone | 6 hr |
| May 17, 9:00 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 4 hr |
| May 17, 9:59 PM CDT | River Flood Warning | SGF | Cedar | 27 hr |
| May 17, 10:10 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 17, 10:58 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| May 18, 12:53 AM CDT | Areal Flood Warning | SGF | Greene, Polk | 12 hr |
| May 18, 3:01 AM CDT | River Flood Warning | SGF | St. Clair | 5 days |
| May 18, 4:55 AM CDT | Areal Flood Warning | SGF | Dade | 8 hr |
| May 18, 7:34 AM CDT | River Flood Warning | SGF | Cedar | 7 hr |
| May 18, 5:16 PM CDT | River Flood Warning | SGF | Vernon | 40 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.